Alert archive / Nebraska / Special Weather Statements in 2022

Special Weather Statement, NWS North Platte, NE

May 29, 2022Boyd County, Nebraska

NWS North Platte, NE issued this special weather statement at May 29, 2022, 1:21 AM CDT for Boyd County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2022, 1:21 AM CDT (06:21 UTC)
Expired
May 29, 2022, 1:45 AM CDT
In force
24 min
Issued by
NWS North Platte, NE
Hail
0.88 in
Wind
40

County Boyd County, NE

The radar

The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 6.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2022-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2022-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WWUS83 KLBF 290621
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
121 AM CDT Sun May 29 2022
 
NEZ007-010-290645-
Holt NE-Boyd NE-
121 AM CDT Sun May 29 2022

...Strong thunderstorms will impact portions of northwestern Holt and
northwestern Boyd Counties through 145 AM CDT...

At 121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Naper to near Butte. Movement was
northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Butte, Naper, Anoka and Hull Lake State Wildlife Management Area. 

This includes the following highways...
 Highway 281 between mile markers 217 and 223.
 Highway 12 between mile markers 90 and 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4300 9857 4286 9876 4285 9919 4300 9921
TIME...MOT...LOC 0621Z 209DEG 28KT 4292 9910 4293 9879 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 29, 12:45 AM CDT, 36 minutes earlier.

Area forecast discussion, May 29, 12:45 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1245 AM CDT Sun May 29 2022

.SHORT TERM...(This evening through Sunday night)
Issued at 354 PM CDT Sat May 28 2022

The main concern in the short term will be thunderstorm
development late this afternoon and evening and then again on
Sunday. There is a dryline across the west that will continue to
push into western Nebraska. This becomes the focus for
thunderstorm development across southwest Nebraska. The
environment across SW Nebraska is a little limited however, as
there is a lot of inhibition. There have been a few thunderstorms
that have tried to develop across the northeast CO border, however
they are struggling to sustain. Confidence is low to medium in
thunderstorm development across southwest Nebraska, with
inhibition and limited moisture. Storms will generally be isolated
in nature this afternoon. Generally don't expect much development
until after 5pm CT as the upper level jet moves into western
Nebraska. Bufkit soundings around that area were showing inverted
V soundings suggesting the main threat would be damaging winds. A
secondary threat of large hail will also be possible with storms
that develop late this afternoon into the early evening. As
convection moves eastward it is expected to form a broken line of
storms with much of the focus across the northern Sandhills into
north central Nebraska. Storms will be mostly elevated in nature,
with again bufkit again showing inverted-v soundings across the
northern Sandhills. The environment is very favorable for damaging
wind gust and this will be the primary hazard with these storms.
There may also be a secondary potential for a hail threat as well
with the elevated storms.

For Sunday, A short wave trof will move into the High Plains. A jet
streak will move into the High Plains as well. Thunderstorm
development is expected Sunday afternoon and evening. Thunderstorms
will initially be isolated but should become more scattered in
nature by evening. Initial storm development will be across
western Nebraska, generally west of HWY 83 then spread eastward.
As storms move eastward they may interact with the LLJ,
intensifying storms. Severe storms are expected to be east of the
forecast area by midnight, however there still may be lingering
storms through the overnight hours.

.LONG TERM...(Monday through Saturday)
Issued at 354 PM CDT Sat May 28 2022

The main concern in the long term will be thunderstorms on
Memorial Day. A few of the models have begun to shift thunderstorm
development westward with the latest runs, moving farther west
into the Sandhills for Monday. A strong jet max will move into the
region Monday afternoon as the upper level trof digs into the
area. As of right now, the greatest threat for severe
thunderstorms remains to the east of the forecast area, but will
need to continue to monitor as a shift to the west with the system
will shift the severe thunderstorm potential as well. Temperatures
will also cool down Tuesday and Wednesday with highs only in the
60s, before warming up the remainder of the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1241 AM CDT Sun May 29 2022

Thunderstorms will continue to move through north central Nebraska
during the early morning hours. Winds will be out of the north to
northwest later in the morning, then shift to the east and northeast
in the afternoon. Another round of thunderstorms is expected during
the afternoon and evening across most of western and north central
Nebraska. Large hail, gusty erratic winds, and reductions in
visibility are possible in areas impacted by these storms. Will
continue to pinpoint timing of impacts on TAF sites in subsequent
forecasts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Gomez
LONG TERM...Gomez
AVIATION...Meltzer
Hazardous weather outlook, May 28, 3:16 PM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
316 PM CDT Sat May 28 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-292030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
316 PM CDT Sat May 28 2022 /216 PM MDT Sat May 28 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Elevated fire conditions are expected along and south of
Interstate 80 until sunset. The concern is gusty winds and
humidity near or below 20 percent.

Isolated to scattered severe thunderstorms are possible this
evening. The area of concern is generally along and north of
Interstate 80 and the hazards are large hail and damaging wind
gusts in excess of 70 mph.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Scattered to numerous severe storms are possible late Sunday
afternoon and evening with the best chance across north central
Nebraska. Very large hail and damaging winds are the main
threats. An isolated tornado is also possible.

Thunderstorms are possible Monday. The risk of organized severe
weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and Sunday.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, May 28, 9:26 PM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
926 PM CDT Sat May 28 2022

NEZ005-008-025-026-290315-
Brown NE-Eastern Cherry NE-Thomas NE-Blaine NE-
926 PM CDT Sat May 28 2022

...Strong thunderstorms will impact portions of southeastern Cherry,
southwestern Brown, western Blaine and eastern Thomas Counties
through 1015 PM CDT...

At 926 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Purdum to 7 miles
southwest of Halsey. Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Halsey, Elsmere, Purdum, Raven, Koshopah, Moon Lake, Hawley Flats,
Natwick, Willow Lake State Wildlife Management Area and Long Lake
State Wildlife Management Area.

This includes the following highways...
 Highway 2 between mile markers 213 and 236.
 Highway 83 between mile markers 148 and 163.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

&&

LAT...LON 4256 9993 4208 9971 4175 10025 4177 10046
      4212 10063
TIME...MOT...LOC 0226Z 224DEG 39KT 4214 10044 4181 10033

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, May 28, 10:10 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
1010 PM CDT Sat May 28 2022

NEZ006-008>010-026-290400-
Brown NE-Holt NE-Rock NE-Keya Paha NE-Blaine NE-
1010 PM CDT Sat May 28 2022

...Strong thunderstorms will impact portions of Rock, Brown, west
central Holt, northeastern Blaine and eastern Keya Paha Counties
through 1100 PM CDT...

At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles south of Johnstown to 12 miles north
of Brewster. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ainsworth, Bassett, Springview, Stuart, Long Pine, Newport,
Johnstown, Hofeld Lake, Raven, Bobcat State Wildlife Management Area,
Moon Lake, Meadville, Twin Lakes State Wildlife Management Area,
Willow Lake State Wildlife Management Area, Long Lake State Wildlife
Management Area, Keller Park State Recreation Area, Thomas Creek
State Wildlife Management Area, Duff, Pony Lake and Pine Glen State
Wildlife Refuge.

This includes the following highways...
 Highway 183 between mile markers 157 and 129.
 Highway 20 between mile markers 228 and 279.
 Highway 12 between mile markers 40 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

&&

LAT...LON 4295 9969 4254 9905 4200 9982 4214 10012
      4236 10016 4271 10012
TIME...MOT...LOC 0310Z 216DEG 44KT 4236 10000 4212 9981

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, May 28, 10:52 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service North Platte NE
1052 PM CDT Sat May 28 2022

NEZ006>010-290430-
Brown NE-Holt NE-Rock NE-Keya Paha NE-Boyd NE-
1052 PM CDT Sat May 28 2022

...Strong thunderstorms will impact portions of northern Rock,
northeastern Brown, northwestern Holt, Keya Paha and western Boyd
Counties through 1130 PM CDT...

At 1051 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Springview to near Newport. Movement was
northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bassett, Spencer, Springview, Atkinson, Stuart, Butte, Newport,
Naper, Dustin, Burton, Anoka, Hull Lake State Wildlife Management
Area, Thomas Creek State Wildlife Management Area, Mariaville, Pine
Glen State Wildlife Refuge, Mills, Brocksburg, Midway, Anncar and
Nets Peak.

This includes the following highways...
 Highway 183 between mile markers 178 and 182, and between mile
markers 202 and 225.
 Highway 20 between mile markers 255 and 288.
 Highway 281 between mile markers 201 and 216.
 Highway 12 between mile markers 31 and 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

&&

LAT...LON 4277 9849 4237 9935 4286 10005 4300 9995
      4300 9883
TIME...MOT...LOC 0351Z 240DEG 48KT 4289 9981 4254 9934

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Snively
Special weather statement, May 29, 12:14 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
1214 AM CDT Sun May 29 2022

NEZ006-007-009-010-290600-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
1214 AM CDT Sun May 29 2022

...A strong thunderstorm will impact portions of northern Rock,
northwestern Holt, eastern Keya Paha and western Boyd Counties
through 100 AM CDT...

At 1214 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Bassett, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mills, Brocksburg and Mariaville.

This includes Highway 12 between mile markers 66 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

&&

LAT...LON 4266 9907 4260 9959 4290 9962 4300 9928
      4300 9912
TIME...MOT...LOC 0514Z 237DEG 21KT 4276 9949

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, May 29, 12:57 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
1257 AM CDT Sun May 29 2022

NEZ007-010-290630-
Holt NE-Boyd NE-
1257 AM CDT Sun May 29 2022

...A strong thunderstorm will impact portions of northwestern Holt
and northwestern Boyd Counties through 130 AM CDT...

At 1256 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Naper, or 22 miles west of Spencer, moving
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Butte, Naper, Dustin and Anoka.

This includes Highway 12 between mile markers 91 and 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

&&

LAT...LON 4295 9876 4277 9916 4283 9925 4289 9925
      4300 9913 4300 9885
TIME...MOT...LOC 0556Z 231DEG 29KT 4287 9915

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Snively
Special weather statement, May 29, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
121 AM CDT Sun May 29 2022

NEZ007-010-290645-
Holt NE-Boyd NE-
121 AM CDT Sun May 29 2022

...Strong thunderstorms will impact portions of northwestern Holt and
northwestern Boyd Counties through 145 AM CDT...

At 121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Naper to near Butte. Movement was
northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Butte, Naper, Anoka and Hull Lake State Wildlife Management Area.

This includes the following highways...
 Highway 281 between mile markers 217 and 223.
 Highway 12 between mile markers 90 and 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4300 9857 4286 9876 4285 9919 4300 9921
TIME...MOT...LOC 0621Z 209DEG 28KT 4292 9910 4293 9879

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:10 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker50 min
May 28, 7:12 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCherry48 min
May 28, 7:15 PM CDTSpecial Weather StatementLBFKeith45 min
May 28, 7:42 PM CDTSpecial Weather StatementLBFThomas33 min
May 28, 7:53 PM CDTSevere Thunderstorm WarningLBFCherry52 min
May 28, 7:56 PM CDTSevere Thunderstorm WarningLBFCherry49 min
May 28, 8:00 PM CDTSpecial Weather StatementLBFMcPherson60 min
May 28, 8:44 PM CDTSpecial Weather StatementLBFCherry46 min
May 28, 8:52 PM CDTSpecial Weather StatementLBFThomas38 min
May 28, 8:54 PM CDTSpecial Weather StatementLBFMcPherson36 min
May 28, 9:26 PM CDTSpecial Weather StatementLBFBlaine, Brown49 min
May 28, 10:10 PM CDTSpecial Weather StatementLBFBrown, Keya Paha, Rock50 min
May 28, 10:52 PM CDTSpecial Weather StatementLBFBoyd, Keya Paha38 min
May 29, 12:14 AM CDTSpecial Weather StatementLBFKeya Paha46 min
May 29, 12:57 AM CDTSpecial Weather StatementLBFBoyd33 min
May 29, 5:22 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFGarden, Sheridan53 min
May 29, 5:27 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith78 min
May 29, 5:40 PM CDTSpecial Weather StatementLBFPerkins50 min
May 29, 5:59 PM CDTSevere Thunderstorm WarningLBFPerkins46 min
May 29, 6:12 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan33 min
May 29, 6:25 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins50 min
May 29, 6:42 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCherry, Garden, Grant, Sheridan63 min

Nearby

Special Weather Statements in Nebraska, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.